Alert archive / Arkansas / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 1, 2016, 3:14 PM CDT for Washington County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 3:14 PM CDT (20:14 UTC)
- Expired
- Jul 1, 2016, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725
WWUS84 KTSA 012014
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT FRI JUL 1 2016
ARZ010-012100-
WASHINGTON AR-
314 PM CDT FRI JUL 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON COUNTY UNTIL
400 PM CDT...
AT 313 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHEAST OF TONTITOWN TO 4 MILES NORTHWEST OF
FARMINGTON TO 3 MILES NORTHEAST OF CINCINNATI. MOVEMENT WAS EAST AT
10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE... SPRINGDALE...
FARMINGTON... PRAIRIE GROVE...
ELKINS... TONTITOWN...
GREENLAND... CINCINNATI...
JOHNSON... ELM SPRINGS...
GOSHEN... OAK GROVE...
VINEY GROVE... SONORA...
SAVOY... WEDINGTON...
PRAIRIE GROVE BATTLEFIELD STATE...
HARMON...
SHADY GROVE... WALNUT GROVE...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 57 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3600 9401 3597 9450 3610 9453 3610 9439
3614 9439 3614 9434 3618 9433 3621 9425
3621 9401 3620 9396
TIME...MOT...LOC 2013Z 290DEG 8KT 3620 9419 3609 9430 3605 9446
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 1, 11:51 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 1, 11:51 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1151 AM CDT FRI JUL 1 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions expected to prevail through the period, with any category reductions restricted to thunderstorm activity. Scattered thunderstorms may affect mainly the NE OK and far NW AR terminals this afternoon, with potential continuing to be covered with a VCTS mention due to areal coverage expected. Winds will shift from a northerly direction to a southerly direction by tomorrow morning. && .PREV DISCUSSION... /Issued 952 AM CDT FRI JUL 1 2016/ ..UPDATE... DISCUSSION... The early morning convection in northeast Oklahoma to the west of Highway 75 continues on its downward trend that began within the past hour or two, with generally light to occasionally moderate rain remaining. Additional thunderstorms should develop along and north of the boundary that currently stretches across east central Oklahoma and into northwest Arkansas, with a very limited potential for strong winds in the strongest storms. The experimental HRRR is handling the expected conditions fairly well to this point. Changes to the POP grids this morning have been to show a lull in the activity for the late morning hours, with a previoualy forecast upswing during the afternoon. No other significant changes have been made to the going forecast. PREV DISCUSSION... /Issued 623 AM CDT FRI JUL 1 2016/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and thunderstorms will spread east and southeast across parts of northeast Oklahoma this morning and eventually into northwest Arkansas. Mainly VFR conditions are expected...but could see brief MVFR conditions in the heavier downpours. PREV DISCUSSION... /Issued 346 AM CDT FRI JUL 1 2016/ DISCUSSION... Diffuse surface boundary lies across northeast OK and northwest AR early this morning, with isolated convection beginning to break out north of the boundary. Short-range model guidance remains consistent in breaking out additional showers and thunderstorms within the frontal zone this morning across mainly northeast OK, potentially aided by a developing MCV associated with widespread convection across northwest OK. Eventually will see chances spread into northwest AR by this afternoon. Resultant cloud cover will keep temps several degrees below what we have seen recently. Boundary will lift north tonight and Saturday with any chances of storms retreating to near the Kansas border. Hotter temps will result Saturday with most areas remaining precip free through the day before a more substantial mid level shortwave moves out of the Rockies and pushes boundary back into the area Saturday night. Showers and thunderstorms will spread across northern areas Saturday night into Sunday with another brief cool down expected. Frontal boundary will begin to wash out early next week as mid level heights begin to rise. Hot weather will return with any thunderstorm chances shifting to the north. Some areas will likely see temps near 100 by the later half of the week. TSA Watches/Warnings/Advisories... OK...None. AR...None. && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...22
Hazardous weather outlook, Jul 1, 3:13 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT FRI JUL 1 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
313 PM CDT FRI JUL 1 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...FAR NORTHEAST OKLAHOMA AND ALL OF NORTHWEST ARKANSAS .
ONSET...AFTERNOON.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ALONG AND NORTH OF A FRONTAL BOUNDARY EXTENDING ACROSS
NORTHEAST OKLAHOMA AND INTO NORTHWEST ARKANSAS. A FEW SEVERE
STORMS ARE POSSIBLE THROUGH THE AFTERNOON AND INTO THE
EVENING...WITH DAMAGING DOWNBURST WINDS POSING THE MAIN THREAT.
GIVEN THE SLOW MOVEMENT OF STORMS...A PROLONGED PERIOD OF HEAVY
RAINFALL MAY POSE A FLASH FLOOD THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL...
HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY AND THURSDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
SHOWER AND THUNDERSTORM CHANCES WILL INCREASE AGAIN FROM LATE
SATURDAY NIGHT INTO SUNDAY AND MONDAY...AS A COLD FRONT MOVES
THROUGH THE AREA. THIS FRONT WILL EVENTUALLY DISSIPATE BY MID WEEK.
A STRENGTHENING UPPER LEVEL RIDGE TOWARD THE MIDDLE TO LATTER PART
OF THE WEEK WILL BRING A RETURN OF HOT WEATHER TO THE REGION.
EXPECT HIGHS WELL INTO THE 90S...WITH A FEW SPOTS NEAR THE CENTURY
MARK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 1, 2:41 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT FRI JUL 1 2016
ARZ010-012015-
WASHINGTON AR-
241 PM CDT FRI JUL 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON COUNTY UNTIL
315 PM CDT...
AT 240 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
FAYETTEVILLE... MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE... SPRINGDALE...
FARMINGTON... ELKINS...
TONTITOWN... WEST FORK...
GREENLAND... JOHNSON...
ELM SPRINGS... GOSHEN...
OAK GROVE... BLACK OAK...
SAVOY... HARMON...
SHADY GROVE... WHEELER...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 56 AND 72.
LAT...LON 3610 9395 3593 9413 3609 9441 3610 9440
3610 9439 3612 9439 3614 9438 3614 9434
3621 9434 3622 9433 3621 9423
TIME...MOT...LOC 1940Z 049DEG 9KT 3609 9417Special weather statement, Jul 1, 2:41 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 241 PM CDT FRI JUL 1 2016 ARZ010-012015- WASHINGTON AR- 241 PM CDT FRI JUL 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON COUNTY UNTIL 315 PM CDT... AT 240 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF FAYETTEVILLE...AND WAS EXHIBITING VERY LITTLE MOVEMENT. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... FAYETTEVILLE... SPRINGDALE... FARMINGTON... ELKINS... TONTITOWN... JOHNSON... GOSHEN... OAK GROVE... HARMON... SHADY GROVE... SONORA... WHEELER... THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 60 AND 73. LAT...LON 3607 9434 3620 9430 3619 9393 3598 9402 TIME...MOT...LOC 1940Z 128DEG 9KT 3611 9416
Special weather statement, Jul 1, 2:43 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 PM CDT FRI JUL 1 2016
ARZ010-012015-
WASHINGTON AR-
243 PM CDT FRI JUL 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON COUNTY UNTIL
315 PM CDT...
AT 243 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
FAYETTEVILLE... MOVING SOUTHWEST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE... SPRINGDALE...
FARMINGTON... ELKINS...
TONTITOWN... WEST FORK...
GREENLAND... JOHNSON...
ELM SPRINGS... GOSHEN...
OAK GROVE... BLACK OAK...
SAVOY... HARMON...
SHADY GROVE... WHEELER...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 56 AND 72.
LAT...LON 3610 9395 3593 9413 3609 9441 3610 9440
3610 9439 3612 9439 3614 9438 3614 9434
3621 9434 3622 9433 3621 9423
TIME...MOT...LOC 1943Z 049DEG 9KT 3609 9417Local storm report, Jul 1, 2:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL FAYETTEVILLE 36.06N 94.16W
07/01/2016 E0.75 INCH WASHINGTON AR PUBLIC
PEA TO DIME SIZED HAIL NEAR TOWNSHIP AND OLD WIRE IN
FAYETTEVILLE.
&&
KAHLocal storm report, Jul 1, 2:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG FAYETTEVILLE 36.06N 94.16W
07/01/2016 WASHINGTON AR TRAINED SPOTTER
DAMAGE TO A LARGE TREE. POWER OUT ACROSS A LARGE PORTION
OF TOWN. TIME ESTIMATED VIA RADAR.
&&
KAHSpecial weather statement, Jul 1, 3:14 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT FRI JUL 1 2016
ARZ010-012100-
WASHINGTON AR-
314 PM CDT FRI JUL 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON COUNTY UNTIL
400 PM CDT...
AT 313 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHEAST OF TONTITOWN TO 4 MILES NORTHWEST OF
FARMINGTON TO 3 MILES NORTHEAST OF CINCINNATI. MOVEMENT WAS EAST AT
10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE... SPRINGDALE...
FARMINGTON... PRAIRIE GROVE...
ELKINS... TONTITOWN...
GREENLAND... CINCINNATI...
JOHNSON... ELM SPRINGS...
GOSHEN... OAK GROVE...
VINEY GROVE... SONORA...
SAVOY... WEDINGTON...
PRAIRIE GROVE BATTLEFIELD STATE...
HARMON...
SHADY GROVE... WALNUT GROVE...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 57 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3600 9401 3597 9450 3610 9453 3610 9439
3614 9439 3614 9434 3618 9433 3621 9425
3621 9401 3620 9396
TIME...MOT...LOC 2013Z 290DEG 8KT 3620 9419 3609 9430 3605 9446The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:00 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 45 min |
| Jun 30, 7:06 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner, Washington | 24 min |
| Jun 30, 7:11 PM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Jun 30, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 13 min |
| Jun 30, 7:42 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 33 min |
| Jul 1, 6:50 AM CDT | Areal Flood Advisory | TSA | Pawnee | 3 hr |
| Jul 1, 7:17 AM CDT | Flash Flood Warning | TSA | Pawnee | 4 hr |
| Jul 1, 5:05 PM CDT | Special Weather Statement | TSA | Adair | 25 min |
| Jul 1, 5:41 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Jul 1, 6:27 PM CDT | Special Weather Statement | TSA | Mayes | 33 min |
| Jun 30, 11:00 PM CDT | Special Weather Statement | TSA | Benton | 30 min |
| Jun 30, 11:50 PM CDT | Special Weather Statement | TSA | Madison | 25 min |
| Jul 1, 2:41 PM CDT | Special Weather Statement | TSA | Washington | 34 min |
| Jul 1, 2:43 PM CDT | Special Weather Statement | TSA | Washington | 32 min |
| Jul 1, 2:54 PM CDT | Flash Flood Warning | TSA | Benton, Washington | 3 hr |
| Jul 1, 3:53 PM CDT | Special Weather Statement | TSA | Madison | 37 min |
| Jul 1, 4:03 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 3 hr |
| Jul 1, 4:24 PM CDT | Special Weather Statement | TSA | Franklin | 36 min |
| Jul 1, 5:04 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 26 min |
| Jul 1, 5:21 PM CDT | Areal Flood Advisory | TSA | Franklin | 3 hr |
Nearby
Special Weather Statements in Arkansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.